GEOFFREY O. LITTLEJOHN, M.B., B.S.; MURRAY B. UROWITZ, M.D.
To the editor: The association between cimetidine and agranulocytosis has recently been reviewed (1). We report a patient with systemic lupus erythematosus who developed this complication.
An 18-year-old Chinese woman with a 4-month history of Raynaud's phenomenon was admitted to another hospital on 29 December 1978 with fever, sore throat, photosensitivity rash, and a butterfly facial rash. The antinuclear antibody titre was 1:160 with an homogenous pattern, lupus erythematosus-cell phenomenon positive and DNA-binding 97%. Initial haemoglobin was 12.0 g/dL; platelet count, 137 000/mm3; and leukocyte count, 1500/mm3 with a normal differential (Figure 1). Bone-marrow examination on 8 January 1979 was
Learn more about subscription options.
Register Now for a free account.
LITTLEJOHN GO, UROWITZ MB. Cimetidine, Lupus Erythematosus, and Granulocytopenia. Ann Intern Med. 1979;91:317–318. doi: 10.7326/0003-4819-91-2-317_2
Download citation file:
Published: Ann Intern Med. 1979;91(2):317-318.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only